Our expert says:
Oh yes, M, you're absolutely right, and I do wish GPs ( and some pspecialists, too ) were more careful and responsible about this. I believe they shouldn't prescribe ANYTHING to you without fully explaining at least the most likely side-effects, cautions and problems, so you can make a better decision about whether to follow their advice, and be forewarned appropriately.
And they must not blame patients for problems that may arise from doing what their doc advised !
Sounds like you have admirably conquered the anxiety and OCD-style problems by your own good efforts, aided by diazepam relieving the anxiety while you did so. This is why combining safer meds with CBT, which tries to do more predictably successfully what you excellently managed on your own, is the best way of dealing with these problems.
Your plan now sounds likely to succeed. If there are hassles on the way, don't despair - just go back up to the last dose on which you felt fine, and then start reducing again, by either a smaller decrease, or at less frequent intervals.
It really does show outstanding fibre and determination to manage as far as you have, on your own. To avlid such problems, this is why we recommend using other drugs whenever possible, and when this family of drugs, the benzos, are used, to never use them for more than 2 months maximum at a time, and maybe even with a couple of drug-free days in the week even during that time, as this reduces the risk of dependency.
Should any anxiety problems turn up later in life, do see a psychiatrist rather than a GP, and look towards CBT and/or careful use of drugs also used as antidepressants, instead of these benzos.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.